Actrapid

Actrapid Overdosage

Manufacturer:

Novo Nordisk

Distributor:

Zuellig Pharma
Full Prescribing Info
Overdosage
In Emergency: Hypoglycaemia: Causes of hypoglycaemia includes taking too much insulin, eat too little or miss a meal or exercise more than usual.
The warning signs of a hypoglycaemia may come on suddenly and can include: Cold sweat; cool pale skin; headache; rapid heart beat; nausea or vomiting; excessive hunger; temporary changes in vision; drowsiness; unusual tiredness and weakness; nervousness or tremor; anxiety; confusion; difficulty in concentrating.
If any of these signs is experienced, eat glucose tablets or a high sugar snack, then rest.
Do not take any insulin if hypoglycaemia is felt coming on.
Carry glucose tablets, sweets, biscuits or fruit juice, just in case.
Relatives, friends and close colleagues of the patient must be informed that if the patient becomes unconscious, they must turn the patient on their side and seek medical advice immediately. Any food or drink must not be given as it could choke.
If severe hypoglycaemia is not treated, it can cause temporary or permanent brain damage and even death.
Consult the doctor if the patient has hypoglycaemia that makes them unconscious or has frequent episodes of hypoglycaemias. The amount or timing of insulin, food or exercise may need to be adjusted.
Using Glucagon: The patient may recover more quickly from unconsciousness with an injection of the hormone, glucagon. If glucagon is given, the patient will need glucose or a sugary snack as soon as consciousness is regained. If there is no response to glucagon treatment, the patient will have to be treated in a hospital. Seek medical advice after an injection of glucagon to find the reason for hypoglycaemia to avoid getting more.
Hyperglycaemia: Causes of hyperglycaemia includes having forgotten to take insulin, repeatedly taking less insulin than needed, an infection or a fever, eating more than usual or less exercise than usual.
The warning signs appear gradually which include: Increased urination; thirst; loss of appetite; nausea or vomiting; drowsiness or tiredness; flushed, dry skin; dry mouth and a fruity (acetone) smell of the breath.
If any of these signs is experienced, test the blood glucose level; test the urine for ketones if possible; then seek medical advice immediately. These may be signs of a very serious condition called diabetic ketoacidosis. If left untreated, it could lead to diabetic coma and death.
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $139 a year.
Sign up for free
Already a member? Sign in